Alert archive / Arizona / Excessive Heat Warnings in 2012
Excessive Heat Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this excessive heat warning at Jun 17, 2012, 2:00 PM MST. It took effect at Jun 18, 2012, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2012, 2:00 PM MST (21:00 UTC)
- In effect from
- Jun 18, 2012, 10:00 AM MST
- Expired
- Jun 18, 2012, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 17, 10:10 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 10:10 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 1010 AM MST SUN JUN 17 2012 .SYNOPSIS... HIGH PRESSURE WILL STRENGTHEN TODAY AND PERSIST INTO MONDAY... WITH DAYTIME HIGHS REACHING...OR SLIGHTLY EXCEEDING...110 DEGREES OVER MUCH OF THE LOWER DESERT. A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM WILL EXIST OVER THE HIGHER TERRAIN EAST OF GLOBE TODAY. ON TUESDAY...DAYTIME HIGHS SHOULD BE A FEW DEGREES LOWER AS A WEATHER SYSTEM PASSES MAINLY TO OUR NORTH. HOTTER CONDITIONS WILL RETURN BY WEDNESDAY...AS HIGH PRESSURE REBUILDS OVER THE AREA. A MORE MOIST SOUTHEAST FLOW MAY DEVELOP BY NEXT WEEKEND AS THE CENTER OF THE UPPER HIGH BECOMES CENTERED OVER THE CENTRAL PLAINS STATES WHILE A LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. && .DISCUSSION... VIS SAT CURRENTLY SHOWS MOSTLY CLEAR SKIES OVER THE ENTIRE FORECAST AREA. THIS MORNINGS 12Z SOUNDING FOR KPSR SHOWS SEVERAL DEGREES OF WARMING IN THE LAST 24 HOURS FROM 950 TO AROUND 650 MB. ALTHOUGH SOME LOW LEVEL MOISTURE REMAINS IN THE AREA...AS INDICATED BY MORNING DEWPOINTS IN THE MID TO UPPER 40S...SURFACE TEMPERATURES AT MOST REPORTING STATIONS ACROSS THE REGION WERE AVERAGING 4 TO 5 DEGREES WARMER THAN THIS SAME TIME SATURDAY MORNING. TODAY/S AFTERNOON HIGH TEMPS THEREFORE LOOK TO BE CONSIDERABLY WARMER THAN YESTERDAY...WITH READINGS IN THE LOWER DESERTS APPROACHING 115 IN SOME AREAS. AS HOT AS IT WILL BE TODAY...READINGS ARE EXPECTED TO REMAIN SLIGHTLY SHY OF HEAT WARNING CRITERIA. FORECAST PACKAGE WAS PRETTY MUCH ON TRACK. DID MAKE SOME MINOR TWEAKS TO TEMPERATURE GRIDS. ELECTED TO RETAIN LOW SINGLE DIGIT POPS OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY...THOUGH AM EXPECTING ANY CONVECTION THAT DOES DEVELOP TO BE VERY ISOLATED. && .PREV DISCUSSION... ISSUED AT 450 AM MST SUN JUN 17 2012 UPPER LOW THAT PROMOTED MOISTURE INCREASE...SCATTERED THUNDERSTORMS OVER SOUTHEAST AZ...AND BLOWING DUST OVER AND SOUTHEAST OF PHOENIX SATURDAY AFTERNOON/EVENING WAS CENTERED ABOUT 425 MILES SOUTHWEST OF SAN DIEGO...AND CONTINUED TO DRIFT SLOWLY TOWARD THE WEST. CONSEQUENTLY... IT SHOULD NOT HAVE MUCH...IF ANY...INFLUENCE ON OUR SENSIBLE WEATHER TODAY. RETAINED A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM OVER THE HIGHER TERRAIN EAST OF GLOBE AS ABOVE NORMAL PRECIPITABLE WATER (PW) SHOULD PERSIST OVER SOUTHEAST AND EAST CENTRAL ARIZONA. HIGH PRESSURE ALOFT CENTERED OVER SONORA WILL STRENGTHEN TODAY AND PERSIST THROUGH MONDAY...WITH MAX TEMPS FORECAST TO RISE ANYWHERE FROM 5 TO 10 F OVER MUCH OF THE LOWER DESERT TODAY...AND BE AT OR SLIGHTLY ABOVE 110 F BOTH DAYS...ONLY A DEGREE OR TWO BELOW EXCESSIVE HEAT CRITERIA. RATHER STRONG JET EXISTS ACROSS THE NORTHERN TIER OF STATES THIS MORNING...AND A WEATHER DISTURBANCE MOVING EAST ALONG THE JET WILL TEMPORARILY SUPPRESS THE CENTER OF THE UPPER HIGH FURTHER TO THE SOUTHWEST MONDAY NIGHT INTO TUESDAY. FORECAST SOUNDINGS FOR TUESDAY SUPPORT A DROP OF 3-5 F IN MAX TEMPS OVER SOUTH-CENTRAL AZ...AND 1-3 F OVER FAR SOUTHEAST CAL AND SW AZ. STRENGTHENING PRESSURE GRADIENT IN RESPONSE TO THE AFOREMENTIONED WEATHER DISTURBANCE SUPPORTS BREEZY CONDITIONS OVER WEST-CENTRAL AND SOUTH-CENTRAL AZ MONDAY AFTN/ EVENING...WITH WINDY CONDITIONS OVER FAR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. MUCH LIGHTER WIND EXPECTED ON TUESDAY. EXTENDED PORTION OF THE FORECAST (WEDNESDAY-SATURDAY) WILL...AT LEAST INITIALLY...BE DOMINATED BY STRONG HIGH PRESSURE ALOFT. UPPER HIGH WILL STRENGTHEN WEDNESDAY INTO THURSDAY...WHILE CENTER DRIFTS SLOWLY NORTHEAST ACROSS ARIZONA TOWARD THE FOUR CORNERS AREA. 500 MB HEIGHTS RISE TO 591 DM OVER PHOENIX BY WEDNESDAY...AND 592 OR 593 DM BY THURSDAY...WELL ABOVE CLIMO LEVEL NEAR 586 DM. 12Z 850/700 MB TEMPS OVER PHOENIX FCST TO BE AT LEAST 26C/15C WEDNESDAY AND 27C/16C THURSDAY...WHEN HOTTEST DAYTIME HIGHS ARE EXPECTED. EXCESSIVE HEAT CRITERIA MAY VERY WELL BE REACHED ON THURSDAY...ESPECIALLY OVER SOUTH-CENTRAL AZ. FORECAST BECOMES MORE CHALLENGING BY FRIDAY INTO NEXT WEEKEND. PRINCIPAL MEDIUM RANGE NUMERICAL MODELS IN EXCELLENT AGREEMENT THAT A RATHER STRONG UPPER LOW WILL APPROACH THE PACIFIC NORTHWEST COAST BY THURSDAY EVENING...THEN MOVE SLOWLY EAST OVER WASHINGTON-OREGON BY FRIDAY/SATURDAY. MODELS ARE IN MUCH POORER AGREEMENT REGARDING EVOLUTION OF THE UPPER RIDGE OVER THE CENTRAL-SOUTHERN GREAT PLAINS AND SOUTHWEST UNITED STATES...BUT TEND TO AGREE THAT FLOW ALOFT WILL HAVE A SOUTHERLY COMPONENT FRIDAY INTO NEXT WEEKEND. ECMWF AND GFS INDICATE LOW-MID LEVEL MOISTENING BY SATURDAY...WITH ECMWF MORE BULLISH IN THAT REGARD. MODEST CAPE COULD EXIST IN CONJUNCTION WITH THIS MOISTURE INCREASE...SO WENT AHEAD AND INTRODUCED SLIGHT CHANCE FOR TSTMS BY SATURDAY AFTN/EVENING...AND RETAINED TREND TOWARD SLIGHTLY LOWER DAYTIME HIGHS FRIDAY AND SATURDAY. STILL HOT THOUGH...WITH ABOVE NORMAL MAX TEMPS FORECAST EACH OF THE NEXT 7 DAYS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... ONLY A FEW-SCT HIGH/MID CLOUDS CAN BE EXPECTED ACROSS CENTRAL ARIZONA THROUGH MONDAY MORNING. VERY LIGHT WINDS WITH AN E/NE DRIFT WILL BECOME PREDOMINANTLY WESTERLY BY MID/LATE AFTERNOON. A FEW HIGHER GUSTS CAN BE EXPECTED PRIOR TO SUNSET...THOUGH MAINLY AOB 20KT BEFORE WEAKENING LATER IN THE EVENING. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... CLEAR SKIES EXPECTED THROUGH MONDAY. LIGHT AND VARIABLE WINDS WILL OBTAIN A SOUTHERLY...THEN SW/W DIRECTION LATE THIS AFTERNOON AND EVENING...AND PERSIST THROUGH THE OVERNIGHT HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... PERSISTENT UPPER LEVEL RIDGING WILL RETURN TO THE DESERT SOUTHWEST AND SUPPORT WELL ABOVE NORMAL TEMPERATURES THROUGH THE WEEK. CONDITIONS WILL REMAIN HOT AND DRY UNDER THIS RIDGING...WITH AFTERNOON HUMIDITY VALUES CONTINUING TO DRY INTO THE SINGLE DIGITS AND FAIR TO POOR OVERNIGHT RECOVERIES. WINDS WILL GENERALLY BE LIGHT IN THE EARLY MORNING HOURS (WITH THE EXCEPTION OF TUESDAY MORNING ACROSS SOUTHEAST CALIFORNIA)...WITH UPSLOPE FLOW BECOMING GUSTY EACH AFTERNOON TO AROUND 25 MPH DUE TO STRONG SURFACE HEATING. AFTERNOON WEST WINDS WILL BE STRONGEST TUESDAY AS AN AREA OF LOW PRESSURE AND JET STREAM ENERGY PASSES THROUGH THE GREAT BASIN AND CENTRAL ROCKIES. EXTENDED MODELS CONTINUE TO INDICATE ENHANCED MOISTURE MOVING INTO THE REGION FROM THE SOUTHEAST AS EARLY AS FRIDAY...BUT CERTAINLY BY THE WEEKEND...WITH AN INCREASING POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...MCLANE/DG AVIATION...MO FIRE WEATHER...NOLTE/MO
Hazardous weather outlook, Jun 17, 5:28 AM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 528 AM MST SUN JUN 17 2012 AZZ022-023-027-028-181300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 528 AM MST SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. DAYTIME HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY...REACHING NEAR TO SLIGHTLY ABOVE 110 DEGREES OVER THE LOWER DESERT...AND WITHIN A COUPLE DEGREES OF EXCESSIVE HEAT WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXPECT WELL ABOVE NORMAL DAYTIME HIGHS MONDAY...AND AGAIN WEDNESDAY THROUGH FRIDAY. DAYTIME HIGHS WILL LIKELY REACH OR EXCEED 110 DEGREES EACH OF THESE DAYS. EXCESSIVE HEAT WARNING THRESHOLDS MAY BE MET ON ONE OR MORE OF THE DAYS...ESPECIALLY THURSDAY. THERE WILL BE A SLIGHT CHANCE FOR A THUNDERSTORM SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ031>033-181300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 528 AM MST SUN JUN 17 2012 /528 AM PDT SUN JUN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. DAYTIME HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY...REACHING NEAR OR SLIGHTLY ABOVE 110 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WELL ABOVE NORMAL DAYTIME HIGHS WILL OCCUR MONDAY...WEDNESDAY AND THURSDAY...WHEN MAXIMUM TEMPERATURES WILL RANGE FROM 111 TO 114 DEGREES. EXCESSIVE HEAT WARNING THRESHOLDS MAY BE MET ON ONE OR MORE OF THESE DAYS. WINDY CONDITIONS ARE EXPECTED LATE MONDAY AFTERNOON AND INTO THE EARLY EVENING. WIND ADVISORY CRITERIA MAY BE MET...ESPECIALLY OVER PORTIONS OF SOUTHEAST CALIFORNIA WHERE SOME BLOWING DUST OR SAND WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-181300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 528 AM MST SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF SOUTHEASTERN GILA COUNTY THIS AFTERNOON. IF ANY THUNDERSTORMS OCCUR...THE MAIN HAZARDS WILL BE LIGHTNING AND STRONG GUSTY WINDS. WELL ABOVE NORMAL DAYTIME HIGHS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS FRIDAY AND SATURDAY. CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND BRIEF MODERATE TO HEAVY RAIN WILL BE THE PRINCIPAL HAZARDS. WELL ABOVE NORMAL DAYTIME HIGH TEMPERATURES ARE EXPECTED MONDAY...AND WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ030-181300- JOSHUA TREE NATIONAL PARK- 528 AM PDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS...WITH SUSTAINED WEST WIND 25 TO 30 MPH AND GUSTS 35 TO 40 MPH...WILL OCCUR MONDAY AFTERNOON AND EVENING. WIND ADVISORY CRITERIA MAY BE MET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:04 PM MST | Wind Advisory | PSR | 34 hr | |
| Jun 17, 2:39 PM MST | Red Flag Warning | PSR | Riverside, San Bernardino | 32 hr |
Nearby
Excessive Heat Warnings in Arizona, 2012Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.